21 . March , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Diphenhydramine/Pseudoephedrine Liquid

Big Image
Generic Name: Diphenhydramine/Pseudoephedrine Liquid (dye-fen-HYE-dra-meen/soo-doe-e-FED-rin)
Brand Name: Examples include Benadryl Allergy and Sinus Liquid and Children's Benadryl-D Allergy and Sinus

Diphenhydramine/Pseudoephedrine Liquid is used for:

Temporarily relieving symptoms of hay fever, allergies, or the common cold, including nasal congestion, runny nose, sneezing, itching of the nose and throat, and itchy/watery eyes. It may also be used for other conditions as determined by your doctor.

Diphenhydramine/Pseudoephedrine Liquid is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, relieving congestion and pressure.

Do NOT use Diphenhydramine/Pseudoephedrine Liquid if:

  • you are allergic to any ingredient in Diphenhydramine/Pseudoephedrine Liquid
  • you are taking droxidopa or sodium oxybate, or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the past 14 days
  • you have severe high blood pressure or severe heart disease (eg, coronary artery disease, ischemic heart disease)

Contact your doctor or health care provider right away if any of these apply to you.

Before using Diphenhydramine/Pseudoephedrine Liquid:

Some medical conditions may interact with Diphenhydramine/Pseudoephedrine Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have glaucoma or increased pressure in the eyes; high blood pressure; diabetes; heart or blood vessel disease; overactive thyroid; seizures; blockage of the stomach, bowel, or bladder; trouble breathing when you sleep; trouble sleeping; a breathing problem (eg, asthma, emphysema, chronic bronchitis); the blood disease porphyria; or an enlarged prostate or prostate disease; or if you have difficulty urinating

Some MEDICINES MAY INTERACT with Diphenhydramine/Pseudoephedrine Liquid. Tell your health care provider if you are taking any other medicines, especially if any of the following apply to you:

  • Furazolidone or MAO inhibitors (eg, phenelzine) because side effects such as severe headache, high blood pressure, or high fever may occur
  • Bromocriptine or sodium oxybate because the risk of side effects or toxic effects may be increased by Diphenhydramine/Pseudoephedrine Liquid
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Diphenhydramine/Pseudoephedrine Liquid
  • Droxidopa because side effects such as irregular heartbeat or heart attack may occur
  • Urinary alkalinizers (eg, sodium bicarbonate) because the side effects of Diphenhydramine/Pseudoephedrine Liquid may be increased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Diphenhydramine/Pseudoephedrine Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Diphenhydramine/Pseudoephedrine Liquid:

Use Diphenhydramine/Pseudoephedrine Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Diphenhydramine/Pseudoephedrine Liquid may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Diphenhydramine/Pseudoephedrine Liquid and are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Diphenhydramine/Pseudoephedrine Liquid.

Important safety information:

  • Diphenhydramine/Pseudoephedrine Liquid may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Diphenhydramine/Pseudoephedrine Liquid. Using Diphenhydramine/Pseudoephedrine Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Diphenhydramine/Pseudoephedrine Liquid. Diphenhydramine/Pseudoephedrine Liquid will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Contact your health care provider if symptoms last for more than 7 days or are accompanied by a fever.
  • Diabetes patients - Diphenhydramine/Pseudoephedrine Liquid may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
  • Diphenhydramine/Pseudoephedrine Liquid contains pseudoephedrine and diphenhydramine. Before you begin taking any new prescription or nonprescription medicine, including medicine used on the skin, read the ingredients to see if it also contains pseudoephedrine or diphenhydramine. If it does, or if you are uncertain if it does, contact your doctor or pharmacist.
  • Do not take diet or appetite control medicines while you are taking Diphenhydramine/Pseudoephedrine Liquid without checking with your doctor.
  • Do not exceed the recommended dose or take Diphenhydramine/Pseudoephedrine Liquid for longer than prescribed without checking with your doctor.
  • If you have trouble sleeping, ask your pharmacist or doctor about the best time of day to take Diphenhydramine/Pseudoephedrine Liquid.
  • Use Diphenhydramine/Pseudoephedrine Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
  • Diphenhydramine/Pseudoephedrine Liquid is not recommended for use in NEWBORN CHILDREN. Safety and effectiveness have not been confirmed.
  • Diphenhydramine/Pseudoephedrine Liquid is not recommended for use in CHILDREN younger than 6 years of age without first checking with your doctor.
  • Caution is advised when using Diphenhydramine/Pseudoephedrine Liquid in CHILDREN because they may be more sensitive to its effects, especially excitability.
  • PREGNANCY AND BREAST-FEEDING: If you become pregnant while taking Diphenhydramine/Pseudoephedrine Liquid, discuss with your doctor the benefits and risks of using Diphenhydramine/Pseudoephedrine Liquid during pregnancy. If you are or will be breast-feeding while you are using Diphenhydramine/Pseudoephedrine Liquid, check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Diphenhydramine/Pseudoephedrine Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability (especially in children); headache; loss of appetite; nausea; nervousness; restlessness; trouble sleeping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blurred vision; chest pain; decreased coordination; difficulty urinating; fast or irregular heartbeat; fever; hallucinations; seizure; severe dizziness and drowsiness; severe nervousness, anxiety, or restlessness; tremors; unusual weakness.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include bluish-colored skin; difficulty breathing; dilated pupils; fast or irregular heartbeat; fever; flushing; hallucinations; mental or mood changes; seizures; severe drowsiness or dizziness; severe excitability; severe nausea or vomiting; sweating; tremors.

Proper storage of Diphenhydramine/Pseudoephedrine Liquid:

Store at room temperature, between 59 and 77 degrees F (15 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Diphenhydramine/Pseudoephedrine Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Diphenhydramine/Pseudoephedrine Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Diphenhydramine/Pseudoephedrine Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Diphenhydramine/Pseudoephedrine Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:

ammonium lactate and pramoxine topical ammonium lactate and pramoxine topical
Generic Name: ammonium lactate and pramoxine topical (ah MOE nee um LACK tate and prah MOX een) Brand Names: What is ammonium lactate and pramoxine topical? Ammonium lactate is a combination of lactic acid and ammonium hydroxide. Ammonium lactate is a moisturizer. Pramoxine is a topical more...

Carbaxef-DM Carbaxef-DM
Generic Name: carbinoxamine, dextromethorphan, and pseudoephedrine (kar bi NOX a meen/dex troe meh THOR fan/soo doe eh FEH drin) Brand Names: Andehist DM NR, Carbaxef-DM, Carbofed DM Drops, Cordron-DM NR, Decahist-DM, Mintex DM, Pediatex-DM, PSE Allergy DM, PSE Carb DM Drops, PSE Carbinox more...

Deferasirox Deferasirox
Pronouncation: (de-FER-a-sir-ox) Class: Chelating agent Trade Names: Exjade - Tablets for oral suspension 125 mg - Tablets for oral suspension 250 mg - Tablets for oral suspension 500 mg Mechanism of Action Pharmacology Active chelating agent that has a high affinity for binding with iron. Pharmaco more...

flunisolide nasal flunisolide nasal
Generic Name: flunisolide nasal (flew NIH so lide) Brand Names: Nasalide, Nasarel What is flunisolide nasal? Flunisolide is a steroid. It prevents the release of substances in the body that cause inflammation. Flunisolide is used nasally to treat the nasal symptoms of allergies and other more...

Fluocinonide Gel Fluocinonide Gel
Generic Name: Fluocinonide Gel (floo-oh-SIN-oh-nide) Brand Name: LidexFluocinonide Gel is used for:Treating inflammation and itching due to certain skin conditions. It may also be used for other conditions as determined by your doctor. Fluocinonide Gel is a topical adrenocortical steroid. It wor more...

Octyl Methoxycinnamate, Oxybenzone, Padimate O, and Titanium Dioxide Topical Octyl Methoxycinnamate, Oxybenzone, Padimate O, and Titanium Dioxide Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Potassium Chloride Extended-Release Tablets Potassium Chloride Extended-Release Tablets
Generic Name: Potassium Chloride Extended-Release Tablets (poe-TAS-ee-um KLOR-ide) Brand Name: Examples include K-Tabs and Klor-ConPotassium Chloride Extended-Release Tablets is used for:Preventing or treating low blood potassium levels in certain patients. Low blood potassium levels may be cau more...

Prevacid NapraPAC Prevacid NapraPAC
Generic name: Brand names: Prevacid NapraPAC Why is Prevacid NapraPAC prescribed? Prevacid NapraPAC is prescribed to relieve arthritis symptoms in people who also have a history of stomach ulcers. It's used to treat pain caused by osteoarthritis, rheumatoid arthritis, and ankylosing spondylitis more...